Cidofovir-associated uveitis and choroidal effusions: JAMA c
A woman in her early 50s was admitted to the hospital with several days of headaches, bilateral photophobia, and blurry vision. Her medical history was notable for cystic fibrosis, receipt of bilateral lung transplant, cytomegalovirus (CMV) viremia, and chronic kidney disease.

Earlier treatment for CMV viremia included valganciclovir hydrochloride therapy that was discontinued because of the development of drug resistance and foscarnet sodium therapy with resultant renal dysfunction. The patient was subsequently treated with intravenous renally dosed cidofovir therapy; however, she again developed a nephrotoxic reaction and required dosage reduction in the weeks before presentation.

At admission, cidofovir therapy was discontinued because of acute kidney injury (creatinine level, 5.75 mg/dL) (to convert to micromoles per liter, multiply by 88.4). The findings of a workup for meningitis were unremarkable. Ophthalmic consultation occurred 1 week after admission.

Final Dx: Cidofovir-associated uveitis and choroidal effusions
Like
Comment
Share